It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Eating disorders
Feb 7, 2004
hi everyone.

I'm new to this board and have been reading all the good results people have been having modifying their diet. I have suspected for some time now that my moderate/bad acne is cause by my poor diet but I am bulimic with some anorexia and it is so incredibly difficult for me to change my diet.

Although I have had an ED for 6 years, my skin has been bad for only the past year and a half. I can't figure out what foods trigger break outs, if any, becuase my eating is so erratic. i've been tested for allergies and have none, but the doctor said it's possible I have sensitivities.

I'm worried that my acne is caused by poor digestion in general, i.e. I'm not absorbing or digesting anything properly at times.

I'm near the end of my fourth month on accutane and my skin has not improved, which makes me wonder if i'm not absorbing that either. However I've had tonnes of bad side effects.

I saw a herbalist in the summer who said my acne was caused by "damned heat". After a month with my skin still worsening I had to quit becuase it was too expensive.

Most of you probably don't know much about eating disorders, but I was wondering if there were any out there willing to share if they do. Everything is a mess for me. I'm physically broken down, and my eating disorder, problems with acne, and depression keep making eachother worse!
I'm stuck,

I'm so sorry for what you are going through. I am 28 years old and did not develop acne until about age 25. This is when I became anorexic. I have been through all of the eating disorders since then. I'm not certain that the two are connected because even when I do eat right, I still break out. But, perhaps I have just thrown by body so off for so long that it will take a while to even things out again. I can tell you that if you are still throwing up while on the Accutane, you are not absorbing much of it. The longer you are bulimic, the longer your food (and medicine) sits in your stomach without being digested. That is why your metabolism is so off when you're bulimic - you're simply not burning whatever calories are left in your stomach. Your body is holding on to the food as long as possible because it fears starvation. Also, when you throw up, you are throwing up vitamins, minerals and water first. This will dehydrate you, lead to skin problems and you are probably not keeping down much of the Vitamin A derivative in the Accutane. Also, it leaves your main source of energy to be sugar. Many people would agree that sugar aggrevates acne and when you eat sugar, it is absorbed so quickly directly into the blood that you do not have the chance to throw much of it up. So that could also contribute to acne flare ups.
I'm stuck - fighting ED's was the hardest thing I have ever had to do but acne or no acne, I feel a million times better now that I am in recovery. Please go to the Eating Disorders board on here. I posted "Can an eating disorder cause acne" and got many interesting replies. There is a lot of support and help for ED's on there too.

Thank you for bringing this topic up on the acne board because it is related.

Take care of yourself.
It's weird, for the time I was anorexic my skin was totally clear. As I've started to eat food my skin has gotten progressively worse. Before anorexia I had skin problems too. I took antibiotics for acne when I was 14.

I am careful to take the Accutane when i know it will stay in me, but I fear you might be right about it not getting absorbed. it takes a long time for my stomach to empty of food.

Still, I am getting a lot of side effects, so I must be absorbing something?
I am well aware of the medical effects from bulimia. I don't undrstand why my therapost didn't say anything to me about not absorbing Accutane when I told her i was taking it. I'm not on the pill anymore, but when I was?

Having acne is horrible, but before anything I want to be better from my ED. I want to be healthy and it bothers me that my acne is another sign of how I'm hurting my body. Thanks for telling me about your story Coloradogirl1. It gives me hope that you have recovered.





All times are GMT -7. The time now is 11:45 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!